Alert archive / Minnesota / Small Craft Advisories in 2022
Small Craft Advisory 21, NWS Duluth, MN
NWS Duluth, MN issued this small craft advisory at Feb 4, 2022, 3:32 PM CST. It took effect at Feb 5, 2022, 10:00 AM CST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Feb 4, 2022, 3:32 PM CST (21:32 UTC)
- In effect from
- Feb 5, 2022, 10:00 AM CST
- Expired
- Feb 5, 2022, 9:14 PM CST
- In force
- 11 hr
- Issued by
- NWS Duluth, MN
The text
As transmitted.
020 WHUS73 KDLH 042132 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 332 PM CST Fri Feb 4 2022 LSZ140-141-050945- /O.NEW.KDLH.SC.Y.0021.220205T1600Z-220206T0400Z/ Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- 332 PM CST Fri Feb 4 2022 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 10 PM CST SATURDAY... * WHAT...South winds 15 to 20 kt with gusts up to 30 kt and waves 4 to 7 ft expected. * WHERE...Grand Portage to Grand Marais MN and Grand Marais to Taconite Harbor MN. * WHEN...From 10 AM to 10 PM CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ148-150-050945- /O.NEW.KDLH.SC.Y.0021.220205T1800Z-220206T0000Z/ Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 332 PM CST Fri Feb 4 2022 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TO 6 PM CST SATURDAY... * WHAT...South winds 15 to 20 kt with gusts up to 25 kt expected. * WHERE...Oak Point to Saxon Harbor WI and Outer Apostle Islands Beyond 5 NM from Mainland. * WHEN...From noon to 6 PM CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$
5 follow-up statements
695 WHUS73 KDLH 050327 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 927 PM CST Fri Feb 4 2022 LSZ140-141-051530- /O.CON.KDLH.SC.Y.0021.220205T1600Z-220206T0400Z/ Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- 927 PM CST Fri Feb 4 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM CST SATURDAY... * WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt and waves 3 to 6 ft expected. * WHERE...Grand Portage to Grand Marais MN and Grand Marais to Taconite Harbor MN. * WHEN...From 10 AM to 10 PM CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ148-150-051530- /O.CON.KDLH.SC.Y.0021.220205T1800Z-220206T0000Z/ Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 927 PM CST Fri Feb 4 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TO 6 PM CST SATURDAY... * WHAT...South winds 10 to 15 kt with gusts up to 25 kt expected. * WHERE...Outer Apostle Islands Beyond 5 NM from Mainland and Oak Point to Saxon Harbor WI. * WHEN...From noon to 6 PM CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$
961 WHUS73 KDLH 050946 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 346 AM CST Sat Feb 5 2022 LSZ140-141-052200- /O.CON.KDLH.SC.Y.0021.220205T1600Z-220206T0400Z/ Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- 346 AM CST Sat Feb 5 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CST THIS EVENING... * WHAT...South winds 10 to 15 kt with gusts up to 25 kt and waves 3 to 6 ft expected. * WHERE...Grand Portage to Grand Marais MN and Grand Marais to Taconite Harbor MN. * WHEN...From 10 AM this morning to 10 PM CST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ148-150-052200- /O.CON.KDLH.SC.Y.0021.220205T1800Z-220206T0000Z/ Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 346 AM CST Sat Feb 5 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING... * WHAT...South winds 10 to 15 kt with gusts up to 25 kt expected. * WHERE...Outer Apostle Islands Beyond 5 NM from Mainland and Oak Point to Saxon Harbor WI. * WHEN...From noon today to 6 PM CST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$
251 WHUS73 KDLH 051606 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 1006 AM CST Sat Feb 5 2022 LSZ146-060400- /O.EXB.KDLH.SC.Y.0021.220205T1800Z-220206T0400Z/ Port Wing to Sand Island WI- 1006 AM CST Sat Feb 5 2022 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM CST THIS EVENING... * WHAT...South wind 10 to 15 knots with gusts up to 25 knots. * WHERE...Port Wing to Sand Island WI. * WHEN...Until 10 PM CST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ142-060400- /O.EXA.KDLH.SC.Y.0021.000000T0000Z-220206T0400Z/ Taconite Harbor to Silver Bay Harbor MN- 1006 AM CST Sat Feb 5 2022 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM CST THIS EVENING... * WHAT...South winds 10 to 20 kt with gusts up to 25 kt and waves 4 to 7 ft. * WHERE...Taconite Harbor to Silver Bay Harbor MN. * WHEN...Until 10 PM CST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ148-150-060400- /O.EXT.KDLH.SC.Y.0021.220205T1800Z-220206T0400Z/ Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 1006 AM CST Sat Feb 5 2022 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM CST THIS EVENING... * WHAT...South winds 10 to 15 kt with gusts up to 25 kt expected. * WHERE...Outer Apostle Islands Beyond 5 NM from Mainland and Oak Point to Saxon Harbor WI. * WHEN...Until 10 PM CST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ140-141-060400- /O.CON.KDLH.SC.Y.0021.000000T0000Z-220206T0400Z/ Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- 1006 AM CST Sat Feb 5 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING... * WHAT...South winds 10 to 20 kt with gusts up to 25 kt and waves 4 to 7 ft. * WHERE...Grand Portage to Grand Marais MN and Grand Marais to Taconite Harbor MN. * WHEN...Until 10 PM CST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$
711 WHUS73 KDLH 052131 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 331 PM CST Sat Feb 5 2022 LSZ140>142-060400- /O.CON.KDLH.SC.Y.0021.000000T0000Z-220206T0400Z/ Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- 331 PM CST Sat Feb 5 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING... * WHAT...South winds 10 to 20 kt with gusts up to 25 kt and waves 4 to 6 ft. * WHERE...Taconite Harbor to Silver Bay Harbor MN, Grand Portage to Grand Marais MN and Grand Marais to Taconite Harbor MN. * WHEN...Until 10 PM CST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ146-148-150-060400- /O.CON.KDLH.SC.Y.0021.000000T0000Z-220206T0400Z/ Port Wing to Sand Island WI-Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 331 PM CST Sat Feb 5 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING... * WHAT...South wind 10 to 15 knots with gusts to around 25 knots. * WHERE...Port Wing to Sand Island WI, Outer Apostle Islands Beyond 5 NM from Mainland and Oak Point to Saxon Harbor WI. * WHEN...Until 10 PM CST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$
620 WHUS73 KDLH 060314 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 914 PM CST Sat Feb 5 2022 LSZ140>142-146-148-150-060415- /O.CAN.KDLH.SC.Y.0021.000000T0000Z-220206T0400Z/ Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Port Wing to Sand Island WI-Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 914 PM CST Sat Feb 5 2022 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have tapered off. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this small craft advisory went out at Feb 4, 11:45 AM CST, 3 hours 47 minutes earlier.
Area forecast discussion, Feb 4, 11:45 AM CST, 3 hours 47 minutes before
Area Forecast Discussion
National Weather Service Duluth MN
1145 AM CST Fri Feb 4 2022
.DISCUSSION...(Today through Thursday)
Issued at 402 AM CST Fri Feb 4 2022
Summary: Northwest flow will send several clipper systems through
the Northland with the most notable affecting the region late
tonight into Saturday. Temperatures will warm early next week and
may remain closer to normal through late week. The warmest day
will be Tuesday with highs in the thirties for most areas.
A weak clipper will bring a chance for snow to the Northland today
with most areas expected to receive a dusting to around a half
inch. A bit more will be possible up the North Shore, mainly
across coastal Cook County where lake effect was already
occurring. Webcams indicate some accumulation has already
occurred. The lake effect will shut off this morning as winds
become offshore. Some light lake effect snow or flurries will
occur along the South Shore this evening but winds are then
expected to become southerly again later tonight. Wind chills near
25 below zero will be possible in spots tonight and Wind Chill
Advisories may be needed. However, increasing cloud cover
overnight should limit the duration of the colder wind chill
values.
A stronger clipper system will spread snow from west to east late
tonight into Saturday with lake effect along the North Shore late
tonight as well. The models are in pretty good agreement, although
there remains some differences in the track of the low which does
affect the depth and location of the DGZ. Confidence in snow is
high across at least the northern half of the Northland and the
higher snowfall amounts still are forecast to be along and north
of Highway 2 in northern Minnesota. We're still looking for 2 to 5
inches along and north of Highway 2 in Minnesota with amounts
from a dusting to around 2 inches south. Some locally higher
amounts will be possible along the North Shore, mainly along and
just inland of coastal Cook County. We issued a Winter Weather
Advisory for portions of northern Minnesota into the Arrowhead
from late tonight into early Saturday evening.
The snow will diminish from southwest to northeast late Saturday
afternoon into the evening with the exception of the South Shore
which will then see lake effect snow into Sunday evening due to
cold northerly winds over the lake. At this time, heavy snow looks
unlikely but given the length of time, a few inches in the favored
snow belts will be possible.
Warmer temperatures are on tap next week with the warmest day
expected to be Tuesday. The warm air advection may produce some
light precipitation at times. There is some differences in how
long the warm air will stick around with the 00Z GFS bringing some
much colder air back into the Northland mid to late week with the
ECMWF much warmer. Confidence is high that Monday and Tuesday will
be warmer than we've been with much of the Northland seeing
thirties on Tuesday.
&&
.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1145 AM CST Fri Feb 4 2022
Flight conditions will continue to improve across the region this
afternoon as a weak clipper system continues to trek off to the
southeast. There continues to be some lingering MVFR ceilings and
visibility reductions due to light snow, mainly over northwest
Wisconsin and adjacent areas of east-central Minnesota, but these
conditions will eventually improve to VFR. VFR conditions are
anticipated for this evening through most of the overnight hours.
Then, attention turns to a stronger clipper system that will bring
some heavier snowfall and another period of widespread MVFR/IFR
conditions Saturday. Total snow accumulations of 3 to 5 inches
are likely along and north of US Highway 2, which should impact
the DLH, HIB, and INL TAF terminals, with lighter amounts farther
south. Model soundings indicate plenty of saturation within the
dendritic snow growth zone, indicating that snow will be of the
dry and fluffy variety. Southerly winds will strengthen ahead of
the clipper Saturday morning as well, so some areas of blowing
snow can't be ruled out entirely.
&&
.MARINE...
Issued at 402 AM CST Fri Feb 4 2022
Gusty winds will continue early this morning from Grand Portage
to around Grand Marais but they will then decrease and all areas
will see winds decrease to 15 knots or less today. Winds will turn
to northwest today and may increase across portions of the North
Shore this evening behind a clipper system. A few gusts to 25
knots will be possible, especially from Silver Bay to Grand
Portage.
Southerly winds will redevelop late tonight into Saturday and
increase, possibly leading to hazardous conditions. Small Craft
Advisories may be needed late tonight into Saturday, especially
for portions of the North Shore which will see the biggest wave
response. Winds will veer to northwest Saturday night then to
north on Sunday. Winds will mostly be 15 knots or less Saturday
night into Sunday although gusts may be higher at times.
&&
.PRELIMINARY POINT TEMPS/POPS...
DLH 9 -12 16 5 / 80 20 90 20
INL 5 -15 10 -6 / 40 60 90 0
BRD 7 -12 24 0 / 70 50 70 0
HYR 11 -13 20 7 / 90 0 70 10
ASX 12 -9 19 9 / 60 20 80 30
&&
.DLH WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...Winter Weather Advisory from 4 AM to 6 PM CST Saturday for
MNZ010>012-018>021.
LS...None.
&&
DISCUSSION...Melde
AVIATION...JTS
MARINE...MeldeHazardous weather outlook, Feb 4, 5:24 AM CST, 10 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Duluth MN 524 AM CST Fri Feb 4 2022 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-051030- Koochiching-North St. Louis-Northern Cook/Northern Lake- North Itasca-Central St. Louis-Southern Lake/North Shore- Southern Cook/North Shore-North Cass-South Itasca-South Cass- Crow Wing-Northern Aitkin-South Aitkin-Carlton/South St. Louis- Pine-Douglas-Bayfield-Ashland-Iron-Burnett-Washburn-Sawyer-Price- 524 AM CST Fri Feb 4 2022 This Hazardous Weather Outlook is for portions of northeast Minnesota and northwest Wisconsin. .DAY ONE...Today and Tonight Wind chill values may drop to around 25 below tonight into Saturday morning. Wind Chill Advisories may be needed. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A clipper system will bring snow to the Northland late Friday night into Saturday evening. 2 to 5 inches of accumulation is possible along and north of Highway 2 with accumulations from a dusting to around 2 inches south. The highest accumulation is expected along the International Border and the North Shore in Cook County. Locally higher amounts will be possible along coastal Cook County. A Winter Weather Advisory has been issued for portions of far northern Minnesota. .SPOTTER INFORMATION STATEMENT... Snow spotters are requested to report their snowfall measurements to the National Weather Service. LSZ121-140>148-150-051030- Bayfield to Oak Point WI-Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 524 AM CST Fri Feb 4 2022 This Hazardous Weather Outlook is for portions of Lake Superior and the Nearshore waters of western Lake Superior. .DAY ONE...Today and Tonight There may be a brief period of gusty northwest around 25 knots along the North Shore this evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Gusty southerly winds will occur Saturday and may create hazardous conditions, especially along the North Shore which will see the greatest wave response. Melde More information may be obtained at the following web address: http://www.weather.gov/duluth (all lower case)
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 4, 2:55 AM CST | Winter Weather Advisory | DLH | Carlton, Cook, Itasca, Koochiching, Lake, Saint Louis | 42 hr |
Nearby
Small Craft Advisories in Minnesota, 2022Every small craft advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.